MAUDE Adverse Event Report: KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT; LAPAROSCOPY FORCEPS

KARL STORZ SE & CO. KG CLICKLINE FORCEPS INSERT; LAPAROSCOPY FORCEPS
Catalog Number 33310ON
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 08/16/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product in question will be returned to the manufacturer for evaluation.
 
Event or Problem Description
As per manufacturer incident report #(b)(4) received from the factory in (b)(6).It was reported that there was an issue with the forceps insert.According to the complaint description, the device was used during laparoscopic case.While in use, the instrument nicked a section of the bowel, creating a small tear.
 
Additional Manufacturer Narrative
Based on the initial investigation, the product history did not show any deviation and the product passed the final inspection.Also, by reviewing the similar complaint and product history data, there is no indication for systematic error.
 
Event or Problem Description
The corresponding manufacturer's complaint reference number for this case is (b)(4).
 
Additional Manufacturer Narrative
Visual examination of the affected device revealed that there is no error detected and the devices function as intended.The jaw part is manufactured to avoid injuries to the patient.Furthermore, the jaw part was checked for sharp edges or any signs which can lead to an injury caused by the instrument.All edges were found to be rounded or have a chamfer.In conclusion, there is no evidence of damage to the items that would indicate a patient injury related to the device.The injury caused can thus be traced back to a handling error during application.It is assumed that the device has not been handled properly or that it has been used without proper visual control.The device quality and manufacturing history records have been checked for the available lot numbers and were found to be according to our specifications and passed the final inspection.Based on the investigation results, the root cause of the reported issue can be traced back to a usage-related failure.
 
Event or Problem Description
Internal karl storz reference number: (b)(4).

Brand Name
CLICKLINE FORCEPS INSERT
Common Device Name
LAPAROSCOPY FORCEPS
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245-5017
4242188738
MDR Report Key15330236
Report Number9610617-2022-00254
Device Sequence Number20119101
Product Code GCJ
UDI-Device Identifier04048551134580
UDI-Public4048551134580
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number33310ON
Device Lot NumberPZ5
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/26/2022
10/27/2022
Initial Report FDA Received Date08/31/2022
Supplement Report FDA Received Date09/26/2022
10/28/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown